Alert archive / California / High Surf Advisories in 2014

High Surf Advisory 1, NWS Eureka, CA

January 10, 2014

NWS Eureka, CA issued this high surf advisory at Jan 10, 2014, 12:12 PM PST. It took effect at Jan 11, 2014, 6:00 PM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2014, 12:12 PM PST (20:12 UTC)
In effect from
Jan 11, 2014, 6:00 PM PST
Expired
Jan 12, 2014, 2:13 AM PST
In force
8 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

304 
WHUS46 KEKA 102012
CFWEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1212 PM PST FRI JAN 10 2014

...HIGH SURF EXPECTED SATURDAY NIGHT THROUGH SUNDAY MORNING...

.LARGE SWELL PRODUCED BY A POTENT STORM SYSTEM IN THE NORTHEAST
PACIFIC WILL PEAK VERY LATE SATURDAY NIGHT RESULTING IN HIGH SURF
THROUGH LATE SUNDAY MORNING.

CAZ001-002-111200-
/O.NEW.KEKA.SU.Y.0001.140112T0800Z-140112T2000Z/
REDWOOD COAST-MENDOCINO COAST-
1212 PM PST FRI JAN 10 2014

...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO
NOON PST SUNDAY...

* WAVES AND SURF: BREAKING WAVES AROUND 20 TO 24 FEET ALONG WEST
  AND NORTHWEST FACING BEACHES.

* TIMING: SURF WILL BUILD SATURDAY NIGHT. THE HIGHEST WAVES ARE
  EXPECTED TO ARRIVE AFTER MIDNIGHT INTO THE MORNING HOURS ON
  SUNDAY. 

* IMPACTS: LARGE BREAKING WAVES ALONG THE COAST WILL LEAD TO
  INCREASED WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND WASHING
  OVER LARGE ROCKS AND JETTIES. THESE LARGE WAVES CAN BE ERRATIC
  AND UNPREDICTABLE. USE EXTRA CAUTION NEAR THE SURF ZONE AS THESE
  LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE INTO THE FRIGID
  AND TURBULENT OCEAN WATERS. MARINERS TRAVERSING THE BAR ARE
  URGED TO EXERCISE EXTREME CAUTION ESPECIALLY DURING MAX EBB
  WHICH IS PREDICTED TO OCCUR AROUND MIDNIGHT. OR STAY IN PORT
  UNTIL THE THREAT SUBSIDES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
5 follow-up statements
959 
WHUS46 KEKA 111145
CFWEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
345 AM PST SAT JAN 11 2014

...HIGH SURF TONIGHT THROUGH SUNDAY MORNING...

.LARGE SWELL PRODUCED BY A POTENT STORM SYSTEM IN THE NORTHEAST
PACIFIC WILL PEAK VERY LATE TONIGHT RESULTING IN HIGH SURF
THROUGH LATE SUNDAY MORNING.

CAZ001-002-111945-
/O.EXT.KEKA.SU.Y.0001.140112T0200Z-140112T2000Z/
REDWOOD COAST-MENDOCINO COAST-
345 AM PST SAT JAN 11 2014

...HIGH SURF ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
SUNDAY...

* WAVES AND SURF: BREAKING WAVES 20 TO 24 FEET ALONG WEST AND
  NORTHWEST FACING BEACHES.

* TIMING: SURF WILL BUILD TONIGHT. THE HIGHEST WAVES ARE EXPECTED
  TO ARRIVE AFTER MIDNIGHT INTO THE MORNING HOURS ON SUNDAY.

* IMPACTS: LARGE BREAKING WAVES ALONG THE COAST WILL LEAD TO 
  INCREASED WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND 
  WASHING OVER LARGE ROCKS AND JETTIES. THESE LARGE WAVES CAN BE 
  ERRATIC AND UNPREDICTABLE. USE EXTRA CAUTION NEAR THE SURF 
  ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE 
  INTO THE FRIGID AND TURBULENT OCEAN WATERS. MARINERS 
  TRAVERSING THE BAR ARE URGED TO EXERCISE EXTREME CAUTION 
  ESPECIALLY DURING MAX EBB WHICH IS PREDICTED TO OCCUR AROUND 
  MIDNIGHT. OR STAY IN PORT UNTIL THE THREAT SUBSIDES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA
141 
WHUS46 KEKA 111717
CFWEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
917 AM PST SAT JAN 11 2014

...HIGH SURF TONIGHT THROUGH SUNDAY MORNING...

LARGE SWELL PRODUCED BY A POTENT STORM SYSTEM IN THE NORTHEAST
PACIFIC WILL PEAK VERY LATE TONIGHT RESULTING IN HIGH SURF THROUGH
LATE SUNDAY MORNING.

CAZ001-002-120130-
/O.CON.KEKA.SU.Y.0001.140112T0200Z-140112T2000Z/
REDWOOD COAST-MENDOCINO COAST-
917 AM PST SAT JAN 11 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
NOON PST SUNDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
NOON PST SUNDAY. 

* SURF: BREAKING WAVES 20 TO 24 FEET ALONG WEST AND NORTHWEST
  FACING BEACHES.

* TIMING: SURF WILL BUILD TONIGHT. THE HIGHEST WAVES ARE 
  EXPECTED TO ARRIVE AFTER MIDNIGHT INTO THE MORNING HOURS ON 
  SUNDAY. 

* IMPACTS: LARGE BREAKING WAVES ALONG THE COAST WILL LEAD TO
  INCREASED WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND WASHING
  OVER LARGE ROCKS AND JETTIES. THESE LARGE WAVES CAN BE ERRATIC
  AND UNPREDICTABLE. USE EXTRA CAUTION NEAR THE SURF ZONE AS THESE
  LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE INTO THE FRIGID
  AND TURBULENT OCEAN WATERS. MARINERS TRAVERSING THE BAR ARE
  URGED TO EXERCISE EXTREME CAUTION ESPECIALLY DURING MAX EBB
  WHICH IS PREDICTED TO OCCUR AROUND MIDNIGHT...OR STAY IN PORT
  UNTIL THE THREAT SUBSIDES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
883 
WHUS46 KEKA 112242
CFWEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
242 PM PST SAT JAN 11 2014

...HIGH SURF TONIGHT THROUGH SUNDAY MORNING...

LARGE SWELL PRODUCED BY A POTENT STORM SYSTEM IN THE NORTHEAST
PACIFIC WILL PEAK VERY LATE TONIGHT RESULTING IN HIGH SURF
THROUGH LATE SUNDAY MORNING.

CAZ001-002-120645-
/O.CON.KEKA.SU.Y.0001.140112T0200Z-140112T2000Z/
REDWOOD COAST-MENDOCINO COAST-
242 PM PST SAT JAN 11 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
NOON PST SUNDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
NOON PST SUNDAY. 

* SURF: BREAKING WAVES 20 TO 25 FEET ALONG WEST AND NORTHWEST
  FACING BEACHES.

* TIMING: THE SURF WILL BUILD THIS EVENING. THE HIGHEST WAVES ARE 
  EXPECTED TO ARRIVE AFTER MIDNIGHT INTO THE MORNING HOURS ON 
  SUNDAY. 

* IMPACTS: LARGE BREAKING WAVES ALONG THE COAST WILL LEAD TO 
  INCREASED WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND 
  WASHING OVER LARGE ROCKS AND JETTIES. THESE LARGE WAVES CAN BE 
  ERRATIC AND UNPREDICTABLE. USE EXTRA CAUTION NEAR THE SURF 
  ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE 
  INTO THE FRIGID AND TURBULENT OCEAN WATERS. MARINERS 
  TRAVERSING THE BAR ARE URGED TO EXERCISE EXTREME CAUTION 
  ESPECIALLY DURING MAX EBB WHICH IS PREDICTED TO OCCUR AROUND 
  MIDNIGHT...OR STAY IN PORT UNTIL THE THREAT SUBSIDES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
139 
WHUS46 KEKA 120423
CFWEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
823 PM PST SAT JAN 11 2014

...HIGH SURF TONIGHT THROUGH SUNDAY MORNING...

LARGE SWELL PRODUCED BY A POTENT STORM SYSTEM IN THE NORTHEAST
PACIFIC WILL PEAK VERY LATE TONIGHT RESULTING IN HIGH SURF
THROUGH LATE SUNDAY MORNING.

CAZ001-002-121230-
/O.CON.KEKA.SU.Y.0001.000000T0000Z-140112T2000Z/
REDWOOD COAST-MENDOCINO COAST-
823 PM PST SAT JAN 11 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON PST SUNDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON PST SUNDAY. 

* SURF: BREAKING WAVES 20 TO 25 FEET ALONG WEST AND NORTHWEST 
  FACING BEACHES. 

* TIMING: THE SURF WILL BUILD THIS EVENING. THE HIGHEST WAVES 
  ARE EXPECTED TO ARRIVE AFTER MIDNIGHT INTO THE MORNING HOURS 
  ON SUNDAY. 

* IMPACTS: LARGE BREAKING WAVES ALONG THE COAST WILL LEAD TO 
  INCREASED WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND 
  WASHING OVER LARGE ROCKS AND JETTIES. THESE LARGE WAVES CAN BE 
  ERRATIC AND UNPREDICTABLE. USE EXTRA CAUTION NEAR THE SURF 
  ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE 
  INTO THE FRIGID AND TURBULENT OCEAN WATERS. MARINERS 
  TRAVERSING THE BAR ARE URGED TO EXERCISE EXTREME CAUTION 
  ESPECIALLY DURING MAX EBB WHICH IS PREDICTED TO OCCUR AROUND 
  MIDNIGHT...OR STAY IN PORT UNTIL THE THREAT SUBSIDES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
863 
WHUS46 KEKA 121013
CFWEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
213 AM PST SUN JAN 12 2014

...VERY HIGH SURF THIS MORNING...

LARGE SWELL PRODUCED BY A POTENT STORM SYSTEM IN THE NORTHEAST
PACIFIC WILL PEAK EARLY THIS MORNING RESULTING IN VERY HIGH SURF
THROUGH THIS MORNING.

CAZ001-002-121815-
/O.UPG.KEKA.SU.Y.0001.000000T0000Z-140112T2000Z/
/O.NEW.KEKA.SU.W.0001.140112T1013Z-140112T2000Z/
REDWOOD COAST-MENDOCINO COAST-
213 AM PST SUN JAN 12 2014

...HIGH SURF WARNING IN EFFECT UNTIL NOON TODAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT UNTIL NOON TODAY. THE HIGH SURF
ADVISORY IS NO LONGER IN EFFECT.

* SURF: BREAKING WAVES 20 TO 30 FEET ALONG WEST AND NORTHWEST 
  FACING BEACHES. BREAKING WAVES OF UP TO 15 FEET POSSIBLE ON
  OTHER BEACHES.

* TIMING: THE HIGHEST WAVES ARE EXPECTED THROUGH EARLY THIS
  MORNING.

* IMPACTS: LARGE BREAKING WAVES ALONG THE COAST WILL LEAD TO
  INCREASED WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND WASHING
  OVER LARGE ROCKS AND JETTIES. THESE LARGE WAVES CAN BE ERRATIC
  AND UNPREDICTABLE. USE EXTRA CAUTION NEAR THE SURF ZONE AS THESE
  LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE INTO THE FRIGID
  AND TURBULENT OCEAN WATERS. MARINERS TRAVERSING THE BAR ARE
  URGED TO EXERCISE EXTREME CAUTION OR STAY IN PORT UNTIL THE
  THREAT SUBSIDES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS AND DEADLY RIP CURRENTS.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 10, 7:45 AM PST, 4 hours 27 minutes earlier.

Area forecast discussion, Jan 10, 7:45 AM PST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
745 AM PST FRI JAN 10 2014

.SYNOPSIS...A STRONG FRONT WILL MOVE INTO THE AREA ON SATURDAY
BRINGING RAIN AND WINDY CONDITIONS ALONG WITH SOME MOUNTAIN SNOW.
LINGERING SHOWERS ARE EXPECTED INTO SUNDAY BEFORE DRY WEATHER
CONDITIONS RETURN NEXT WEEK.

&&

.SHORT TERM (TODAY-MON)...A WEAK UPPER RIDGE OVER THE AREA TODAY
WILL BREAK DOWN AS A POTENT SHORTWAVE MOVES INTO THE PAC NW COAST
TONIGHT AND SAT. LIGHT RAIN OR DRIZZLE WILL CONTINUE OVER MAINLY
THE REDWOOD COAST TODAY AS LOW-LEVEL LIFT CONTINUES. MORE
SUBSTANTIAL RAINS ARE EXPECTED TO SPREAD ACROSS THE AREA LATER
TONIGHT AND ON SAT. STORM TOTAL RAINFALL IS EXPECTED TO EXCEED 2
INCHES OVER FAVORED TERRAIN OF DEL NORTE COUNTY. S LOW-LEVEL FLOW
BEGINNING TODAY AND INCREASING INTO TONIGHT AND EARLY SAT WILL
BRING DOWNSLOPING TO PORTIONS OF THE REDWOOD COAST WITH STORM
TOTAL PRECIP OF AROUND 1/2 INCH IN THE HUMBOLDT BAY AREA. LIGHTER
AMOUNTS ARE EXPECTED S OF CAPE MENDO...BUT TOTALS NEAR ONE INCH
ARE POSSIBLE IN THE KING RANGE OF SW HUMBOLDT COUNTY.

SNOW LEVELS ACROSS THE AREA WILL START OUT HIGH...BUT WILL RAPIDLY
DROP LATE TONIGHT AND EARLY SAT. THIS WILL COINCIDE WITH HEAVIEST
PRECIP. AS A RESULT...MOSTLY RAIN IS EXPECTED THRU THE EVENT AT
ELEVATIONS BELOW 4000 FT...BUT 3 TO 5 INCH SNOW TOTALS ARE
POSSIBLE ABOVE THAT LEVEL WITH 4 TO 7 INCHES POSSIBLE ABOVE 5000
FT. THIS IS HIGHLY DEPENDENT ON HOW FAST SNOW LEVELS ACTUALLY
DROP. STRONG S FLOW COULD KEEP SNOW LEVELS ELEVATED A BIT LONGER...
THUS REDUCING SNOW TOTALS. AT THIS TIME...DO NOT ANTICIPATE ANY
ADVISORY BUT WILL MENTION IN THE HWO AND SOCIAL MEDIA.

THE OTHER MAIN IMPACT FROM THIS SYSTEM WILL BE STRONG GUSTY WINDS...
PARTICULARLY LATE TONIGHT AND SAT MORNING. LOW LEVEL JET WILL
IMPACT THE REDWOOD COAST DURING THIS TIME WITH GUSTS UP TO 50 MPH
POSSIBLE ALONG COASTAL HEADLANDS AND INLAND RIDGES GENERALLY N OF
CAPE MENDO. AGAIN...THIS SHOULD BE JUST BELOW ADVISORY CRITERIA...
BUT THIS WILL NEED TO BE CLOSELY MONITORED. WILL ALSO HIGHLIGHT
THIS IN THE HWO AND SOCIAL MEDIA.

PRECIP WILL BECOME SHOWERY BEHIND THIS SYSTEM WITH ADDITIONAL
BURSTS OF SNOW AT HIGHEST ELEVATIONS SAT NIGHT AND EARLY SUN.
TEMPERATURES ALOFT WILL COOL DURING THIS PERIOD...BUT STILL APPEAR
TO BE A BIT TOO HIGH FOR AN ELEVATED RISK OF SMALL HAIL. /SEC

.LONG TERM (TUE-FRI)...STRONG RIDGE ALOFT WILL REMAIN
THROUGH MID WEEK WITH WARM TEMPERATURES. OFFSHORE SURFACE FLOW WILL
BRING DRIER AIR INTO THE AREA AND RH'S...ESPECIALLY OVER THE RIDGES
WILL DROP SIGNIFICANTLY WITH POOR HUMIDITY RECOVERIES. THE WINDS
THROUGH WILL NOT BE SIGNIFICANT. GFS AND ECMWF STILL CONTINUING TO
HINT AT ANOTHER FRONT NEXT WEEKEND WHILE CANADIAN KEEPS THINGS WELL
OFF THE COAST. STARTED TO INCREASE CLOUDS ON FRIDAY AND INTRODUCED
LOW VALUE POPS ON SATURDAY. DEAN

&&

.AVIATION...CEILINGS AND VISIBILITIES CONTINUE TO FLUCTUATE ACROSS
THE AREA EARLY THIS MORNING WITH PATCHES OF DRIZZLE. ALTHO
CEILINGS ARE EXPECTED TO COME UP THRU THE MORNING HOURS...DRIZZLE
WILL REMAIN POSSIBLE DUE TO LOW-LEVEL LIFT. WINDS WILL BEGIN TO
REALLY RAMP UP AT KCEC AFTER ABOUT 06Z SAT WITH GUSTS OVER 35 KTS
AFTER 09Z. WINDS AT KACV WILL INCREASE AROUND 09Z SAT WITH GUSTS
OVER 20 KTS. KUKI WILL REMAIN MOSTLY VFR WITH A FEW PERIODS OF
MVFR CEILINGS UNTIL TONIGHT. /SEC

&&

.MARINE...A DEEP SURFACE LOW OVER 1000 MILES WEST OF WASHINGTON WILL
MOVE EAST TODAY AND TONIGHT WITH AN ASSOCIATED COLD FRONT DRAGGING
THROUGH OUR WATERS SATURDAY MORNING. SOUTH WINDS AHEAD OF THE FRONT
WILL INCREASE SIGNIFICANTLY BY MIDNIGHT ESPECIALLY IN THE WATERS
NORTH OF THE CAPE...THUS WARRANTING AN UPGRADE TO A GALE WARNING.
BEHIND THE  FRONT THE WINDS WILL START TO EASE MID DAY SATURDAY.
SEAS WILL BECOME LUMPY LATE TONIGHT AND SATURDAY MORNING...WHILE
WIND DRIVEN STEEP S SEAS COMBINE WITH A WESTERLY SWELL ABOUT 12 FT.

THE WINDS ON THE BACK SIDE OF THE SURFACE LOW WILL INCREASE TO NEAR
STORM FORCE AND BUILD THE SEAS. THESE SEAS WILL RISE TO NEAR 18 TO
20 FT ABOUT 16 SECONDS SATURDAY NIGHT. HIGH SURF CONDITIONS WILL
ALSO DEVELOP AT THE BEACHES WITH WAVES BREAKING NEAR 24 FT EARLY
SUNDAY. THE LATEST SWAN MODEL IS ABOUT 2 FT LOWER THAN THE PREVIOUS
RUN BUT STILL VERY IMPRESSIVE. THE LONGER PERIOD SWELL WILL START TO
SUBSIDE SUNDAY THROUGH EARLY NEXT WEEK. THE WINDS WILL SWITCH TO
NORTHERLY AND INCREASE TO 15 TO 25 KT OVER THE OUTER WATERS MONDAY
AS THE SURFACE HIGH BUILDS AND THE THERMAL TROUGH PUSHES TOWARDS THE
COAST. DEAN/TONKIN

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     GALE WARNING FROM THIS EVENING THRU SAT MORNING PZZ450-470.
     SMALL CRAFT ADVISORY UNTIL 11 PM THIS EVENING PZZ450-470.
     SMALL CRAFT ADVISORY UNTIL 3 PM SAT PZZ455-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Jan 10, 4:37 AM PST, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
437 AM PST FRI JAN 10 2014

CAZ001-003-111245-
REDWOOD COAST-NORTH COAST INTERIOR-
437 AM PST FRI JAN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AFTER AN UNSEASONABLY LONG STRETCH OF DRY WEATHER...A FAST-MOVING
COLD FRONT WILL PASS THROUGH THE AREA SATURDAY MORNING WITH A
PERIOD OF HEAVY RAIN AND GUSTY SOUTHERLY WINDS. RAINFALL AMOUNTS
WILL RANGE FROM OVER 2 INCHES IN FAVORED TERRAIN OF DEL NORTE
COUNTY TO AROUND A HALF INCH IN THE HUMBOLDT BAY AREA. THE KING
RANGE OF SOUTHWEST HUMBOLDT MAY SEE RAINFALL AMOUNTS OF AROUND ONE
INCH. SHOWERS WILL LINGER INTO SATURDAY NIGHT WITH COLDER AIR
RESULTING IN SNOW LEVELS FALLING TO 3500 FEET. 3 TO 5 INCHES OF
SNOW WILL BE POSSIBLE ACROSS THE HIGH TERRAIN IN THE MOST
PERSISTENT SNOW SHOWER ACTIVITY BUT THE MAJOR HIGHWAY 299 PASSES
SHOULD SEE MOSTLY RAIN.

WINDS MAY GUST OVER 45 MPH ALONG THE IMMEDIATE REDWOOD COAST...WITH
HIGHER GUSTS EXPECTED ACROSS THE HIGHER TERRAIN AND MOUNTAINS.

BUILDING NORTHWESTERLY SWELL SATURDAY NIGHT AND SUNDAY MAY RESULT
IN BREAKERS OF 25 FEET ALONG WEST AND NORTHWEST FACING BEACHES.
BEACHGOERS SHOULD EXERCISE CAUTION THIS WEEKEND AND STAY A SAFE
DISTANCE AWAY FROM THE SURF ZONE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ004-111245-
UPPER TRINITY RIVER-
437 AM PST FRI JAN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AFTER AN UNSEASONABLY LONG STRETCH OF DRY WEATHER...A FAST-MOVING
COLD FRONT WILL PASS THROUGH THE AREA SATURDAY MORNING WITH A
BRIEF PERIOD OF HEAVY RAIN AND GUSTY SOUTHERLY WINDS. RAINFALL
AMOUNTS WILL RANGE FROM ONE HALF INCH TO ONE INCH. SHOWERS WILL
LINGER INTO SATURDAY NIGHT WITH COLDER AIR RESULTING IN SNOW
LEVELS FALLING TO 3500 FEET. 3 TO 5 INCHES OF SNOW WILL BE
POSSIBLE ACROSS THE HIGH TERRAIN IN THE MOST PERSISTENT SNOW
SHOWER ACTIVITY BUT THE MAJOR HIGHWAY 299 PASSES SHOULD SEE MOSTLY
RAIN.

WINDS MAY GUST OVER 45 MPH ALONG RIDGETOPS LATE TONIGHT AND
SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ002-076-111245-
MENDOCINO COAST-MENDOCINO INTERIOR-
437 AM PST FRI JAN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AFTER AN UNSEASONABLY LONG STRETCH OF DRY WEATHER...A FAST-MOVING
COLD FRONT WILL PASS THROUGH THE AREA SATURDAY MORNING WITH A
PERIOD OF RAIN AND GUSTY SOUTHERLY WINDS. RAINFALL AMOUNTS WILL
RANGE FROM ONE HALF INCH ACROSS NORTHERN MENDOCINO COUNTY TO LESS
THAN ONE QUARTER INCH ACROSS THE SOUTH.

WINDS MAY GUST OVER 30 MPH ALONG THE COAST HEADLANDS AND INLAND
RIDGETOPS.

BUILDING NORTHWESTERLY SWELL SATURDAY NIGHT AND SUNDAY MAY RESULT
IN BREAKERS OF AROUND 20 FEET ALONG WEST FACING BEACHES.
BEACHGOERS SHOULD EXERCISE CAUTION THIS WEEKEND AND STAY A SAFE
DISTANCE AWAY FROM THE SURF ZONE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 3:29 AM PSTGale WarningEKA30 hr

Nearby

High Surf Advisories in California, 2014Every high surf advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.